MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD SURGIPRO II; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLEN

DAVIS & GECK CARIBE LTD SURGIPRO II; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLEN
Model Number VP556X-2
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a coronary artery bypass grafting procedure, while suturing, the suture broke.It occurred on two sutures.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
D10 concomitant product: vp556x-2, srgproii 5-0 36 bl cv-23 da vp556x-2 (lot#d1b0555y).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a coronary artery bypass graft (cabg) procedure, while suturing, the suture broke.It occurred on two sutures.A product of another manufacturer was used to resolve the issue.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Additional information: b5, e1 (facility name), g3, h6 (imf).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3.Evaluation summary: medtronic conducted an investigation based upon all information received.Thirty-five representative samples were available for eval uation.Visual inspection of the representative samples noted that the breathable pouches showed no breaches or damage, and the needles were properly parked in the retainers.Inspection of the retainers confirmed that the sutures were properly wound with no damage to the retainer.A tactile and microscopic inspection of the sutures was performed, and no abnormalities were observed.The foil pouches were also inspected, and no signs of damage or abnormalities were identified.Functional testing noted that the breathable pouches were opened without any tears in the tyvek packaging, and the sutures were removed from the retainers without difficulty.A simple knot was performed on each suture, and the knot was pulled tight.The suture ends were then loaded onto an instron machine by clamping the ends with cord yarn grips.No suture breaking or fraying was observed during handling or loading.The instron pulled the sutures until they broke, and the breaking point load forces were measured and found to meet ep minimum mean and minimum individual specifications.A total of fifteen sealed samples were split in half, and each half was functionally tested for a total of thirty t est samples.According to the ep procedure for simple knot testing, sutures longer than 75 mm were submitted for two measurements, and shorter sutures for one measurement.Based on the results of the simple knot test, the representative samples were deemed satisfactory.It was reported that the suture broke.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SURGIPRO II
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLEN
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR  0101
Manufacturer (Section G)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR   0101
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23704318
Report Number9612501-2025-03226
Device Sequence Number18814247
Product Code GAW
UDI-Device Identifier10884521758582
UDI-Public(01)10884521758582(17)260131(10)D1B0555Y(20)01
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K010909
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberVP556X-2
Device Catalogue NumberVP556X-2
Device Lot NumberD1B0555Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2025
Supplement Date Received by Manufacturer11/21/2025
03/19/2026
Initial Report FDA Received Date12/03/2025
Supplement Report FDA Received Date12/10/2025
03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLEASE SEE NOTE ON H11.
Patient SexUnknown